Heparin

Heparin Reactions 1680, p155 - 2 Dec 2017 Retroperitoneal bleeding: case report A 75-year-old woman developed retroperitoneal bleeding during treatment with heparin [unfractionated heparin]. The woman, who had a history of hypertension and hyperlipidemia, complained of progressive swelling of her legs. Six weeks later, she reported nausea, loss of appetite and fatigue. She was admitted to hospital and was diagnosed with nephrotic syndrome. She was started on prednisolone with furosemide and tolvaptan. A renal biopsy was scheduled after 15 days. During this period, she received pulse therapy with methylprednisolone for three consecutive days from clinical day 5. She was started on IV heparin with titrated dosage ranging from 10000 12500 U/day on the day of admission as a prophylactic anticoagulation. It was continued until the day of the biopsy. Her active partial thromboplastin time (APTT) was 1.3 2.9 times more than the control values. On clinical day 13, she complaint of pain in right back, groin and thigh which gradually worsened over the next two days. She also developed decreased blood pressure and Hb. A huge right- sided retroperitoneal collection with extension to the ipsilateral pelvic iliac territory was observed on a non-contrast abdominal CT. Treatment with heparin was discontinued. Despite all the corrective measures, the woman’s condition progressively declined. On clinical day 16, at the time of transfer to another hospital, her Glasgow Coma Scale was E3V5M6 with a decreased BP and Hb level. A repeat CT scan demonstrated a massive retroperitoneal lesion without any seeping of the contrast material while an anteromedial displacement of the right kidney was observed as seen previously. She underwent exploratory laparotomy and a haematoma with partially liquefied blood clots was surgically removed without apparent bleeding. Her post-operative recovery was uneventful. The pain in the right groins and thigh gradually resolved with favourable improvement in her general condition. On clinical day 33, a renal biopsy was performed and her nephrotic syndrome was attributed to minimal change disease. On clinical day 164, a repeat CT scan exhibited resolution of the retroperitoneal haemorrhagic lesion. Author comment: "We herein report our experience with a case of [nephrotic syndrome] in a female patient who developed retroperitoneal bleeding during prophylactic anticoagulation with [heparin]." Okada M, et al. Retroperitoneal Bleeding: An Experience During Prophylactic Anticoagulation in a Patient With Nephrotic Syndrome. Clinical Medicine Insights: Case Reports 10: 28 Jul 2017. Available from: URL: http:// doi.org/10.1177/1179547617723317 - Japan 803283957 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Heparin

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/heparin-vfMgpHlIhK
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39086-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p155 - 2 Dec 2017 Retroperitoneal bleeding: case report A 75-year-old woman developed retroperitoneal bleeding during treatment with heparin [unfractionated heparin]. The woman, who had a history of hypertension and hyperlipidemia, complained of progressive swelling of her legs. Six weeks later, she reported nausea, loss of appetite and fatigue. She was admitted to hospital and was diagnosed with nephrotic syndrome. She was started on prednisolone with furosemide and tolvaptan. A renal biopsy was scheduled after 15 days. During this period, she received pulse therapy with methylprednisolone for three consecutive days from clinical day 5. She was started on IV heparin with titrated dosage ranging from 10000 12500 U/day on the day of admission as a prophylactic anticoagulation. It was continued until the day of the biopsy. Her active partial thromboplastin time (APTT) was 1.3 2.9 times more than the control values. On clinical day 13, she complaint of pain in right back, groin and thigh which gradually worsened over the next two days. She also developed decreased blood pressure and Hb. A huge right- sided retroperitoneal collection with extension to the ipsilateral pelvic iliac territory was observed on a non-contrast abdominal CT. Treatment with heparin was discontinued. Despite all the corrective measures, the woman’s condition progressively declined. On clinical day 16, at the time of transfer to another hospital, her Glasgow Coma Scale was E3V5M6 with a decreased BP and Hb level. A repeat CT scan demonstrated a massive retroperitoneal lesion without any seeping of the contrast material while an anteromedial displacement of the right kidney was observed as seen previously. She underwent exploratory laparotomy and a haematoma with partially liquefied blood clots was surgically removed without apparent bleeding. Her post-operative recovery was uneventful. The pain in the right groins and thigh gradually resolved with favourable improvement in her general condition. On clinical day 33, a renal biopsy was performed and her nephrotic syndrome was attributed to minimal change disease. On clinical day 164, a repeat CT scan exhibited resolution of the retroperitoneal haemorrhagic lesion. Author comment: "We herein report our experience with a case of [nephrotic syndrome] in a female patient who developed retroperitoneal bleeding during prophylactic anticoagulation with [heparin]." Okada M, et al. Retroperitoneal Bleeding: An Experience During Prophylactic Anticoagulation in a Patient With Nephrotic Syndrome. Clinical Medicine Insights: Case Reports 10: 28 Jul 2017. Available from: URL: http:// doi.org/10.1177/1179547617723317 - Japan 803283957 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off